Alert archive / Maine / High Wind Warnings in 2016
High Wind Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Dec 29, 2016, 2:41 AM EST for Hancock County, Washington County, Maine. It took effect at Dec 29, 2016, 10:00 PM EST. It was in force for 12 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 29, 2016, 2:41 AM EST (07:41 UTC)
- In effect from
- Dec 29, 2016, 10:00 PM EST
- Expired
- Dec 30, 2016, 9:39 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 11:58 PM EST | SNOW 1.1 | Robbinston, ME | 24 HOUR SNOWFALL. CO-OP OBSERVER |
| Dec 30, 12:56 AM EST | SNOW 6.5 | Danforth, ME | |
| Dec 30, 3:48 AM EST | NON-TSTM WND GST 56 | 3 E Brooksville, ME | |
| Dec 30, 5:00 AM EST | SNOW 2.5 | 6 Ese Dedham, ME | 24 HOUR SNOWFALL. |
| Dec 30, 5:20 AM EST | NON-TSTM WND GST 57 | 1 Sw Jonesboro, ME | |
| Dec 30, 5:20 AM EST | NON-TSTM WND GST 57 | 1 Wnw Eastport, ME | |
| Dec 30, 5:20 AM EST | NON-TSTM WND DMG | 5 Se Jonesboro, ME | NUMEROUS TREES DOWNED AND UPROOTED FROM STRONG WINDS |
| Dec 30, 6:00 AM EST | SNOW 1 | 1 Se Cooper, ME | 24 HOUR SNOWFALL. |
| Dec 30, 7:00 AM EST | SNOW 2.7 | 5 N Ellsworth, ME | 24 HOUR SNOWFALL. |
| Dec 30, 7:00 AM EST | SNOW 3 | Cherryfield, ME | |
| Dec 30, 7:00 AM EST | SNOW 3.5 | Wesley - Coop, ME | 24 HOUR SNOWFALL. CO-OP OBSERVER |
| Dec 30, 7:00 AM EST | SNOW 8 | Topsfield - Coop, ME | 24 HOUR SNOWFALL. CO-OP OBSERVER |
| Dec 30, 7:15 AM EST | NON-TSTM WND GST 56 | 4 Sse Winter Harbor, ME | |
| Dec 30, 7:56 AM EST | SNOW 9 | Danforth, ME | |
| Dec 30, 8:00 AM EST | SNOW 1.8 | East Surry, ME | 24 HOUR SNOWFALL. |
| Dec 30, 8:00 AM EST | SNOW 3.5 | 1 Ese Mariaville, ME | 24 HOUR SNOWFALL. |
| Dec 30, 8:00 AM EST | SNOW 3.5 | 7 Nw Ellsworth, ME | 24 HOUR SNOWFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS71 KCAR 290741 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 241 AM EST THU DEC 29 2016 MEZ029-030-291545- /O.UPG.KCAR.HW.A.0006.161230T0300Z-161230T1500Z/ /O.NEW.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 241 AM EST THU DEC 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...DAMAGING WINDS COULD BLOW DOWN TREES AND POSSIBLY A FEW POWER LINES. NUMEROUS POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CB/TD
8 follow-up statements
885 WWUS71 KCAR 291118 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 618 AM EST THU DEC 29 2016 MEZ029-030-291930- /O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 618 AM EST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE WIND WILL SHIFT INTO THE SOUTHWEST FRIDAY MORNING. * TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...DAMAGING WINDS COULD BLOW DOWN TREES AND POSSIBLY A FEW POWER LINES. NUMEROUS POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
943 WWUS71 KCAR 291352 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 852 AM EST THU DEC 29 2016 MEZ029-030-292200- /O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 852 AM EST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...DAMAGING WINDS WILL BLOW DOWN TREES AND POSSIBLY A FEW POWER LINES. WIDESPREAD POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
548 WWUS71 KCAR 292030 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 330 PM EST THU DEC 29 2016 MEZ029-030-300430- /O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 330 PM EST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 TO 60 MPH. * TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
196 WWUS71 KCAR 300213 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 913 PM EST THU DEC 29 2016 MEZ029-030-301015- /O.CON.KCAR.HW.W.0006.161230T0300Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 913 PM EST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
059 WWUS71 KCAR 300521 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1221 AM EST FRI DEC 30 2016 MEZ029-030-301330- /O.CON.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1221 AM EST FRI DEC 30 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE WIND WILL SHIFT INTO THE SOUTHWEST IN THE MORNING. * TIMING...OVERNIGHT THROUGH FRIDAY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
437 WWUS71 KCAR 300745 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 245 AM EST FRI DEC 30 2016 MEZ029-030-301545- /O.CON.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 245 AM EST FRI DEC 30 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE WIND WILL SHIFT INTO THE SOUTHWEST THIS MORNING. * TIMING...THROUGH 1 PM THIS AFTERNOON. * IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CB
354 WWUS71 KCAR 301136 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 636 AM EST FRI DEC 30 2016 MEZ029-030-301800- /O.CON.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 636 AM EST FRI DEC 30 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THROUGH 1 PM THIS AFTERNOON. * IMPACTS...STRONG WINDS MAY BLOW DOWN TREE LIMBS AND A FEW TREES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
661 WWUS71 KCAR 301439 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 939 AM EST FRI DEC 30 2016 MEZ029-030-302100- /O.CAN.KCAR.HW.W.0006.000000T0000Z-161230T1800Z/ /O.NEW.KCAR.WI.Y.0016.161230T1439Z-161230T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 939 AM EST FRI DEC 30 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH 4 PM THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ016-017-302100- /O.NEW.KCAR.WI.Y.0016.161230T1439Z-161230T2100Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON 939 AM EST FRI DEC 30 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH 4 PM THIS AFTERNOON * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT DUE TO THE WEIGHT OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 29, 12:36 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 29, 12:36 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1236 AM EST Thu Dec 29 2016
.SYNOPSIS...
High pressure will cross the region tonight. Low pressure will
develop near Long Island Thursday afternoon and rapidly intensify
while moving across Maine Thursday night into Friday morning.
High pressure will cross the region Saturday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
12:35 AM Update...The KCBW radar still showing some returns
moving in from New Brunswick into parts of central Aroostook
County with flurries and even some pockets of light snow. Any snow
accumulation will likely be only one to two tenths of an inch.
Only some minor updates to the PoPs/QPF/snowfall amounts for the
next few hours.
Previous discussion...
Otherwise...The 18z dtmnstc GFS model run conts the trend of
slowly shifting the track of the sfc low a little further to the
west Thu ngt into Fri across our region, with the track now
appearing more likely to run from the SW ME coast to far N Cntrl
ME near Frenchville. This necessitated breaking the wntr stm wrng
into two segments, the first ovr the NW xtndg swrd thru Cntrl and
Srn Piscataquis County and a second ovr NE ME xtndg swrd to
include Nrn and Cntrl Penobscot county.
With a wwrd shift of the track of the sfc low, the idea of a brief
mix with rn has to be considered very late Thu ngt/erly Fri morn
even as far n as NE Aroostook county alg the U.S. Route 1/1A
corridor. How far n any rn is able to get into NE Aroostook county
will also be tied in to how fast the low occludes, with more rapid
occlusion cutting off sfc-925mb abv fzg temp from reaching as far
n as NE Aroostook county. This more wrn track of the low also
increases the potential of earlier dry slotting ovr the NE wntr
stm segment, likely to end sig accumulating snfl by Fri aftn while
sig sn banding conts ovr the NW Fri aftn. All considered, having
two wntr stm segments highlights a 6 to 12 inch potential ovr NE
ME and a 10 to 16 inch potential ovr NW ME without chgng the any
of the 6 hrly/stm total sn accums from the aftn fcst update.
Orgnl Disc: High pressure will cross the region tonight. Expect
mostly cloudy skies along with isolated snow showers across the
north and mountains tonight, with mostly/partly cloudy skies
across the remainder of the forecast area. High pressure moves
east early Thursday, with low pressure starting to intensify
across southern New England later Thursday. Cloud cover will
increase across the region Thursday morning, with snow expanding
east across the region during the afternoon. Snow accumulations
through Thursday afternoon are expected to range from 1 to 3
inches across western portions of the forecast area, with up to
around an inch across eastern areas. Low temperatures tonight will
generally range from around 10 north, to the mid to upper teens
Bangor and interior Downeast with around 20 to the lower 20s along
the Downeast coast. High temperatures Thursday will range from the
mid to upper 20s north, to the lower to mid 30s Bangor and
interior Downeast with mid to upper 30s along the Downeast coast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
Models in reasonably good agreement on the winter storm including the
track and intensity of the system, with the low intensifying
rapidly Thursday night as it moves from southwest to northeast
across the far NW Gulf of Maine and through Maine. However, just
a tiny change in the track could mean big difference in totals.
High confidence in a foot plus from Dover-Foxcroft north. High
confidence in the coast getting very little snow because of a
quick transition to rain. Lower confidence in snow totals along
I-95 due to sensitivity in low track.
Concern in wind along Downeast coast Thursday night with gusts to
60 mph. With the low likely tracking just to the west of the
Downeast coast, this will put them in an area of a very tight
pressure gradient.
Little concern in freezing rain or sleet with the system as it
looks like most places should have a clean changeover from snow to
rain or vice versa on the tail end.
Upgraded winter storm watches to warnings further inland, then a tier
of winter weather advisories Interior Downeast and Bangor, then no
winter headlines for the coast, and instead a high wind watch for
coastal Downeast.
Quieting down Friday night and Saturday. Air behind this system
isn't terribly cold.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The extended models are in good general agreement, an active
weather pattern will affect the area through most of the extended
period of the forecast. At the start of the period an occluded
frontal system will be moving into western Maine. The associated
low will be over northern Lake Huron, warm front extending into
southwestern Maine, the cold front extending southwest across the
Ohio River Valley. Sunday morning the cold front moves through
northern Maine, with the front extending southwest from western
New Brunswick across Washington County, southwest to the coast of
the Carolinas. The associated low moves to southern Quebec. From
Monday evening to early Tuesday morning we will have a high
pressure ridge building through the area, ahead of the next
frontal system. The next system will be a low moving north along
the North Carolina coast, and a low over eastern Kansas, on Monday
afternoon. By early Tuesday morning these system combine into one
system affecting the northern United States and southern Canada,
as well as the Atlantic seaboard. By Tuesday afternoon the frontal
system moves into western Maine. The front will move through
Wednesday morning, followed quickly by a second frontal boundary
moving into western Maine Wednesday afternoon. The second cold
front will move through eastern Maine early Thursday morning, with
the associated low over western Quebec and will affect the weather
for Northern Maine through the end of the period.
Loaded a blend to smooth out the minor differences in the models.
Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by
factor tool.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Generally expect MVFR conditions across the north and
mountains tonight through early Thursday, with IFR/LIFR conditions
developing Thursday afternoon. Generally expect VFR conditions
Bangor and Downeast tonight through early Thursday morning with
pockets of high end MVFR. MVFR conditions will then develop later
Thursday morning, with IFR/LIFR conditions during the afternoon.
SHORT TERM: IFR widespread late Thursday to early Friday with
strong winds. Improving to VFR most areas late Friday and
persisting into Saturday. MVFR/IFR possible with next system
Saturday night.
&&
.MARINE...
NEAR TERM: Conditions are expected to be below small craft
advisory levels tonight. Winds will then increase to gale levels
later Thursday with building seas. Visibilities will lower in
developing rain/snow Thursday afternoon.
SHORT TERM: Storm force winds likely Thursday night and Friday
with seas approaching 20 feet. Conditions improving significant
toward Saturday. Small craft conditions probably returning with
the next system Saturday night and Sunday
&&
.TIDES/COASTAL FLOODING...
Minor coastal erosion possible, mainly around the high tide 11pm
to midnight Thursday night. There will be roughly a 2 foot surge
at the time, but thankfully the high tide Thursday night isn't a
particularly high one.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 4 PM Thursday to noon EST Friday for
MEZ002-005-006-011.
Winter Storm Warning from 2 PM Thursday to 4 PM EST Friday for
MEZ001-003-004-010-031.
Winter Weather Advisory from 2 PM Thursday to 7 AM EST Friday
for MEZ015>017-032.
High Wind Watch from Thursday evening through Friday morning
for MEZ029-030.
MARINE...Storm Warning from 10 PM Thursday to 10 AM EST Friday for
ANZ050>052.
&&
Near Term...CB/VJN
Short Term...Foisy
Long Term...Norton
Aviation...CB/VJN/Foisy
Marine...CB/VJN/Foisy
Tides/Coastal Flooding...Hazardous weather outlook, Dec 28, 3:37 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 337 PM EST WED DEC 28 2016 MEZ001>006-010-011-031-291200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 337 PM EST WED DEC 28 2016 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THURSDAY TO 4 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-291200- COASTAL HANCOCK-COASTAL WASHINGTON- 337 PM EST WED DEC 28 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015>017-032-291200- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- NORTHERN WASHINGTON- 337 PM EST WED DEC 28 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-291200- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 337 PM EST WED DEC 28 2016 ...STORM WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:46 AM EST | Coastal Flood Advisory | CAR | Hancock, Washington | 22 hr |
Nearby
High Wind Warnings in Maine, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.